Tylenol Liver Damage Allegations Update: Resource4thePeople Reacts to FDA Announcement Recommending Lower Acetaminophen Doses

Share Article

National network of attorneys continues to provide complimentary consultations to consumers inquiring about legal options to seek compensation over allegations that Tylenol and other acetaminophens may cause liver damage.

http://www.resource4thepeople.com/defectivedrugs/acetaminophen.html

Resource4thePeople announced today it is alerting consumers to a safety alert* issued by the Food and Drug Administration warning health care professionals to discontinue prescribing and dispensing prescription drug products that contain more than 325 milligrams of acetaminophen per tablet, capsule or other dosage unit.

“In their Jan. 14, 2014 announcement agency officials said that there is no available data to show that taking acetaminophens such as Tylenol in more than 325 mg per dosage unit provides additional benefits that outweighs the added risks for liver injury,” said Resource4thePeople.

“This announcement raises more concerns about the safety of Tylenol and other acetaminophens and our national network of attorneys will continue to offer free consultations to consumers who are alleging that they suffered liver damage as outlined by the FDA.”

These allegations are contained in the court files of consolidated federal lawsuits** involving such claims against Tylenol that are part of a multidistrict litigation being overseen by a federal judge in the Eastern District of Pennsylvania.

"We are also announcing that we will continue to provide consumers with updates involving this litigation in which the judge is now presiding over pre-trial evidence-gathering over claims that patients suffered life-threatening liver damage because of their trust in Tylenol and other acetaminophen medications," said Resource4thePeople.

In its announcement, the FDA said that “limiting the amount of acetaminophen per dosage unit will reduce the risk of severe liver injury from inadvertent acetaminophen overdose, which can lead to liver failure, liver transplant, and death.”

The FDA said cases of severe liver injury with acetaminophen have occurred in patients who:

  • took more than the prescribed dose of an acetaminophen-containing product in a 24-hour period;
  • took more than one acetaminophen-containing product at the same time; or
  • drank alcohol while taking acetaminophen products.

Resource4thePeople said eligible consumers will be provided information in these complimentary consultations about legal options to seek compensation for medical expenses, pain and suffering and other costs in connection with expenses they have incurred in connection with the allegations.

"However, each case is different and there may be legal time limits involved and consumers are advised to contact us as soon as possible in order to preserve all of their legal options," said Resource4thePeople.

Resource4thePeople notes that Tylenol, on its web site***specifically warns that Tylenol contains acetaminophen and alerts consumers that severe liver damage may occur if you take "3 or more alcoholic drinks every day while using this product."

The same warning also was posted**** by the U.S. Food and Drug Agency on its web site in addition to details about dosage dangers:

"Acetaminophen is the generic name of a drug found in many common brand name OTC products such as Tylenol, as well as prescription products such as Vicodin and Percocet. Acetaminophen is an important drug, and its effectiveness in relieving pain and fever is widely known. This drug is generally considered safe when used according to the directions on its labeling. But taking more than the recommended amount can cause liver damage, ranging from abnormalities in liver function blood tests, to acute liver failure, and even death."

Resource4thePeople has found in reviewing the inquiries from consumers about the possibility of suffering liver damage from the use of Tylenol products that many consumers were not aware of the dangers caused by combining alcohol and acetaminophen," said Resource4thePeople.

"Therefore, we are urging all consumers to completely familiarize themselves with the dosage instructions and warnings about interactions."

Most of the lawsuits alleging links between Tylenol and severe liver damage were filed after a June 24, 2009 safety communication (updated on Nov, 15, 2013)**** was issued by the Food and Drug Administration warning that acetaminophen, when taken in doses stronger than the recommended amount, can cause life-threatening health problems.

The FDA said acetaminophen is the generic name of a drug found in many common brand name OTC products such as Tylenol, as well as prescription products such as Vicodin and Percocet.

“Acetaminophen is an important drug, and its effectiveness in relieving pain and fever is widely known,” said the FDA. “This drug is generally considered safe when used according to the directions on its labeling. But taking more than the recommended amount can cause liver damage, ranging from abnormalities in liver function blood tests, to acute liver failure, and even death.”

Meanwhile, the manufacturer’s web site***** has been updated to reflect the possibility that consumers who have been using the popular Tylenol line of painkillers may have been exposed to the possibility of overdoses that could have led to liver damage.

There are also new dosage instructions on the site in which the manufacturers say they are “taking new steps to reduce the potential for accidental overdose of acetaminophen—the active ingredient in TYLENOL® products — and to help ensure that people who use TYLENOL® Brand, and other products containing acetaminophen, use them appropriately.”

On its web site, Tylenol is making the following dosage recommendation changes:

        Reducing the maximum daily dose from 8 pills (4,000 mg) per day to 6 pills (3,000 mg) per day
        Changing the dosing interval from every 4-6 hours to every 6 hours.

The web site posting also contains the following warning:

“Some people accidentally exceed the recommended dose when taking multiple products at the same time, often without realizing they contain acetaminophen or by not reading and following the dosing instructions. Acetaminophen –the active ingredient in TYLENOL® products–is safe when used as directed, but when taken in overdose amounts, it can cause liver damage.”

Sources:
*http://www.fda.gov/safety/medwatch/safetyinformation/safetyalertsforhumanmedicalproducts/ucm381650.htm
**MDL2436 In Re: Tylenol (Acetaminophen) Marketing, Sales Practices and Products Liability Litigation, U.S. District Court, Eastern District of Pennsylvania
***http://www.tylenol.com/head-body/extra-strength-tylenol
****http://www.fda.gov/ForConsumers/ConsumerUpdates/ucm168830.htm
*****http://getreliefresponsibly.com/instructions/instructions.php

Share article on social media or email:

View article via:

Pdf Print

Contact Author

Bill Callahan
iLawSuit
+1 858 602-2749
Email >
Visit website